MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM PRESS-FIT COLLARLESS NECK TAPER STANDARD; PROSTHESIS HIP

ZIMMER BIOMET, INC. FEMORAL STEM PRESS-FIT COLLARLESS NECK TAPER STANDARD; PROSTHESIS HIP
Catalog Number 00786401200
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the procedure, several unsuccessful attempts were made to dissociate the trunnion adapter sleeve from the femoral component resulting in a small fracture of the greater trochanter.An extended trochanteric osteotomy was performed to remove the stem.A new stem was placed without complication, and the fractures were secured with a plate and cables.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed a revision occurred on an unknown date due to metal related complications.During the revision, there were failed attempts to remove the adapter sleeve from the stem, resulting in a fracture.The stem was removed and a new zimmer stem was placed.The fracture was secured with cables and a plate.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL STEM PRESS-FIT COLLARLESS NECK TAPER STANDARD
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12406070
Report Number0001822565-2021-02446
Device Sequence Number4030316
Product Code LZO
UDI-Device Identifier00889024139237
UDI-Public(01)00889024139237(17)251031(10)63191767
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number00786401200
Device Lot Number63191767
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale